- Open Access
Positive solutions to boundary value problems of fractional difference equation with nonlocal conditions
© Kang et al.; licensee Springer. 2014
- Received: 29 July 2013
- Accepted: 11 December 2013
- Published: 7 January 2014
In this paper, we will use the Krasnosel’skii fixed point theorem to investigate a discrete fractional boundary value problem of the form , , , where , , is a continuous function, , are given functionals, where Ψ, Φ are linear functionals, and λ is a positive parameter.
MSC:26A33, 39A05, 39A12.
- nonlocal conditions
- positive solution
- fixed point theorem
where , , , for each . are given functionals, and is continuous for each admissible i.
Extensive literature exists on boundary value problems of fractional difference equations [9–13]. Ferreiraa  provided sufficient conditions for the existence and uniqueness of solution to some discrete fractional boundary value problems of order less than 1. Goodrich [11–13] studied a ν order () discrete fractional three-point boundary value problem and semipositone discrete fractional boundary value problems.
where , , is a continuous function. , are given linear functionals and λ is a positive parameter. The boundary conditions (2)-(3) are generally called nonlocal conditions. Our analysis relies on the Krasnosel’kill fixed-point theorem to get the main results of problem (1)-(3).
The paper will be organized as follows. In Section 2, we will present basic definitions and demonstrate some lemmas in order to prove our main results. In Section 3, we establish some results for the existence of solutions to problem (1)-(3), and we provide an example to illustrate our main results.
Let us first recall some basic lemmas which plays an important role in our discussions.
Definition 2.1 
for any t and ν for which the right-hand side is defined. We also appeal to the convention that if is a pole of the Gamma function and is not a pole, then .
Definition 2.2 
Lemma 2.1 
Lemma 2.2 
for some , with .
Lemma 2.3 
Lemma 2.4 
, for each ;
for each ; and
- (iii)there exists a number such that
and is as given in Lemma 2.3.
Consequently, we see that is a solution of (1)-(3) if and only if is a fixed point of (5), as desired. □
Lemma 2.5 The function is strictly decreasing in t, for . In addition, , and . On the other hand, the function is strictly increasing in t, for . In addition, , and .
In a similar way, it may be shown that satisfies the properties given in the statement of this lemma. We omit the details. □
Corollary 2.1 Let . There are constants such that , , where is the usual maximum norm.
Lemma 2.6 
, , , ; or
, , , .
Then S has a fixed point in .
(S1) , .
(S2) , .
(S3) , .
(S4) , .
(G1) The functionals Ψ, Φ are linear. In particular, we assume that
(G2) We have both and , for each , and
(G3) Each of , , , is nonnegative.
Lemma 3.1 Assume that (G1)-(G3) hold, and let T be the operator defined in (5). Then .
It also shows that .
So, we conclude that , and the proof is complete. □
Then, problem (1)-(3) has at least one positive solution such that .
that is, for .
that is, for . By means of Lemma 2.6, there exists such that . □
An application of Lemma 3.2 leads to two distinct solutions of (1)-(3) which satisfy . □
The proof is similar to Theorem 3.1 and hence is omitted.
equations (1)-(3) have a positive solution.
That is, for and .
that is, for and .
, and y is defined on the time scale , f and ψ, ϕ satisfy conditions of Theorem 3.1.
A computation shows that . Then, for every , problem (18)-(20) has at least two positive solutions.
The authors are very grateful to the reviewers for their valuable suggestions and useful comments, which led to an improvement of this paper. Project supported by the National Natural Science Foundation of China (Grant No. 11271235) and Shanxi Province (2008011002-1) and Shanxi Datong University Institute (2009-Y-15, 2010-B-01, 2013K5) and the Development Foundation of Higher Education Department of Shanxi Province (20101109, 20111020).
- Atici FM, Eloe PW: Discrete fractional calculus with the nabla operator. Electron. J. Qual. Theory Differ. Equ. 2009, 3: 1–12. (Spec. Ed. I)MathSciNetView ArticleMATHGoogle Scholar
- Atici FM, Eloe PW: Two-point boundary value problems for finite fractional difference equations. J. Differ. Equ. Appl. 2011, 17(4):445–456. 10.1080/10236190903029241MathSciNetView ArticleMATHGoogle Scholar
- Goodrich CS: Some new existence results for fractional difference equations. Int. J. Dyn. Syst. Differ. Equ. 2011, 3: 145–162.MathSciNetMATHGoogle Scholar
- Goodrich CS: Solutions to a discrete right-focal fractional boundary value problem. Int. J. Differ. Equ. 2010, 5(2):195–216.MathSciNetGoogle Scholar
- Goodrich CS: Existence of a positive solution to a system of discrete fractional boundary value problems. Comput. Math. Appl. 2011, 217: 4740–4753. 10.1016/j.amc.2010.11.029MathSciNetView ArticleMATHGoogle Scholar
- Goodrich CS: Existence and uniqueness of solutions to a fractional difference equation with nonlocal conditions. Comput. Math. Appl. 2011, 61: 191–202. 10.1016/j.camwa.2010.10.041MathSciNetView ArticleMATHGoogle Scholar
- Bastos NRO: Discrete-time fractional variational problems. Signal Process. 2011, 91: 513–524. 10.1016/j.sigpro.2010.05.001View ArticleMATHGoogle Scholar
- Benchohra M, Hamani S, Ntouyas SK: Boundary value problems for differential equations with fractional order and nonlocal conditions. Nonlinear Anal. 2009, 71: 2391–2396. 10.1016/j.na.2009.01.073MathSciNetView ArticleMATHGoogle Scholar
- Ferreira RAC: Existence and uniqueness of solution to some discrete fractional boundary value problems of order less than one. J. Differ. Equ. Appl. 2013, 19: 712–718. 10.1080/10236198.2012.682577View ArticleMathSciNetMATHGoogle Scholar
- Ferreira RAC, Torres DFM: Fractional h -difference equations arising from the calculus of variations. Appl. Anal. Discrete Math. 2011, 5: 110–121. 10.2298/AADM110131002FMathSciNetView ArticleMATHGoogle Scholar
- Goodrich CS: On a discrete fractional three-point boundary value problem. J. Differ. Equ. Appl. 2012, 18: 397–415. 10.1080/10236198.2010.503240MathSciNetView ArticleMATHGoogle Scholar
- Goodrich CS: On a first-order semipositone discrete fractional boundary value problem. Arch. Math. 2012, 99: 509–518. 10.1007/s00013-012-0463-2MathSciNetView ArticleMATHGoogle Scholar
- Goodrich CS: On semipositone discrete fractional boundary value problems with nonlocal boundary conditions. J. Differ. Equ. Appl. 2013, 19: 1758–1780.MathSciNetView ArticleMATHGoogle Scholar
- Agarwal R, Meehan M, O’Regan D: Fixed Point Theory and Applications. Cambridge University Press, Cambridge; 2001.View ArticleMATHGoogle Scholar
This article is published under license to BioMed Central Ltd. This is an open access article distributed under the terms of the Creative Commons Attribution License (http://creativecommons.org/licenses/by/2.0), which permits unrestricted use, distribution, and reproduction in any medium, provided the original work is properly cited.